Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 1, 2019Pike County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2019, 1:21 PM EDT for Pike County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2019, 1:21 PM EDT (17:21 UTC)
Expired
Aug 1, 2019, 1:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Pike County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

805 
WWUS82 KFFC 011721
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Thu Aug 1 2019
 
GAZ068-011745-
Pike GA-
121 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY UNTIL 145 PM
EDT...

At 121 PM EDT...a strong thunderstorm was over Lifsey Springs, or
near Zebulon...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Zebulon, Meansville, Lifsey Springs and Hilltop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3311 8450 3312 8425 3304 8425 3304 8426
      3303 8426 3303 8427 3299 8427 3299 8429
      3300 8430 3299 8430 3300 8448
TIME...MOT...LOC 1721Z 262DEG 7KT 3303 8441 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 10:58 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 1, 10:58 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1058 AM EDT Thu Aug 1 2019

.UPDATE...

With steadily increasing deep moisture over the forecast area, the
coverage of showers and thunderstorms is once again expected to
increase relative to the previous few days. Likely PoPs across far
north Georgia and high-end chance PoPs across central Georgia are
anticipated by mid-afternoon. High precipitable water coupled with
slow storm motion will contribute to the potential for some
isolated flash flooding concerns where heavy rain persists for a
prolonged amount of time. A few storms this afternoon and evening
could also be strong to severe and produce gusty winds and
frequent lightning in addition to the heavy rain. The forecast
remains on track through the morning, with only minor adjustments
made based on the latest guidance.

King

&&

.PREV DISCUSSION... /Issued 744 AM EDT Thu Aug 1 2019/

UPDATE...
Updated for aviation. Also removed mention of fog in most areas as
vis imagery shows little coverage to fog. Rest of fcst looks good.

SNELSON

PREV DISCUSSION... /Issued 432 AM EDT Thu Aug 1 2019/

SHORT TERM /Today through Friday/...

Pattern not expected to change much next 48 hours, still stuck in
the middle of two large upper ridges with plenty of moisture.
Another slight increase in coverage of convection this afternoon/
evening compared to last few days. PoPs in likely category over
north GA but decent coverage expected over middle GA as well. Same
story for Friday afternoon/evening but with likely PoPs over the
entire area.

As seen last two days, a few storms this afternoon/evening will
approach or briefly reach severe criteria with damaging winds and
frequent lightning. PW values also a bit higher today, approaching
80th percentile for this time of year, around 1.8-2.0 inches. This
high PW and weak mean winds will increase risk of flash flooding
today and Friday, though gridded FFG quite high, esp over middle GA
due to overall dry soil conditions from lack of rainfall last few
weeks.

SNELSON

LONG TERM /Friday Night through Wednesday/...

A broad upper level southeast trough will continue to dominate
the weather for GA. Also...a weak and diffuse boundary will linger
over the state. This combined with increasing tropical moisture
will support mainly chance pops through the long term. The pattern
will be mostly diurnal but showers and thunderstorms could last
well into the evening hours. A weak tropical disturbance over Cuba
and the Bahamas should slowly approach FL by Friday and then turn
gradually northeast over the weekend. The upper trough eventually
drifts a bit east toward the Atlantic Coast by mid week...putting
our area in a more west to northwest flow aloft. However...still
a chance for showers and thunderstorms.

41

AVIATION...
12Z Update...
VFR conditions expected. Scattered SHRA/TSRA most likely from
20-24Z. Have TEMPO at all forecast points. Activity will diminish
slowly by 03Z but some isold -SHRA will linger into the overnight
hours. Sfc winds E-NE 3-4kts before going to SW 4-8kts after 18Z
then back to E-NE 3-6kts after 23Z.

//ATL Confidence...12Z Update...
Medium confidence on wind direction timing.
High confidence with all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  69  86  68 /  70  60  60  50
Atlanta         92  71  85  69 /  60  60  60  50
Blairsville     83  63  79  62 /  70  60  60  50
Cartersville    91  69  86  69 /  60  60  60  40
Columbus        96  72  89  70 /  50  50  50  40
Gainesville     90  69  84  68 /  60  60  60  50
Macon           96  70  88  69 /  50  50  70  50
Rome            92  69  87  69 /  60  50  50  30
Peachtree City  92  69  85  69 /  60  60  60  40
Vidalia         97  72  89  70 /  40  30  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....41
Hazardous weather outlook, Aug 1, 5:31 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
531 AM EDT Thu Aug 1 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
531 AM EDT Thu Aug 1 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected
across north and central Georgia this afternoon and evening. A few
storms may become strong to severe with gusty winds, heavy rain,
and frequent lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous showers and thunderstorms are expected each
day. The chance for widespread severe weather is low...but a few
storms could become strong to severe with gusty winds, heavy rain,
and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 1, 12:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1225 PM EDT Thu Aug 1 2019

GAZ086-011700-
Emanuel GA-
1225 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 100
PM EDT...

At 1225 PM EDT...a strong thunderstorm was near Twin City, or 7 miles
southeast of Swainsboro...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Swainsboro, Twin City, Garfield, Canoochee, George L Smith State Park
and Modoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3255 8211 3254 8212 3252 8215 3246 8219
      3248 8231 3270 8231 3267 8209 3266 8207
TIME...MOT...LOC 1625Z 190DEG 7KT 3255 8222

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 1, 12:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1255 PM EDT Thu Aug 1 2019

GAZ006-011715-
Fannin GA-
1255 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 115
PM EDT...

At 1254 PM EDT...a strong thunderstorm was near Copperhill, or near
Ducktown...moving north at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

This storm will remain over mainly rural areas of north central
Fannin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8438 3495 8440 3495 8450 3499 8453
TIME...MOT...LOC 1654Z 181DEG 4KT 3499 8445

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 1, 1:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
114 PM EDT Thu Aug 1 2019

GAZ086-098-011745-
Emanuel GA-Treutlen GA-
114 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL AND NORTHEASTERN TREUTLEN
COUNTIES UNTIL 145 PM EDT...

At 114 PM EDT...a strong thunderstorm was over Nunez, or 7 miles
south of Swainsboro...moving southwest at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Swainsboro, Nunez, Lexsy, Norristown, Covena and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8227 3241 8250 3255 8251 3257 8225
TIME...MOT...LOC 1714Z 066DEG 7KT 3249 8238

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 1, 1:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT Thu Aug 1 2019

GAZ006-011745-
Fannin GA-
116 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FANNIN COUNTY UNTIL
145 PM EDT...

At 116 PM EDT...a strong thunderstorm was over Jones Mill, or 9 miles
southwest of Ducktown...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Higdon, Colwell, Cohutta Wilderness, Epworth and Jones Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8427 3487 8438 3485 8451 3485 8454
      3499 8460
TIME...MOT...LOC 1716Z 262DEG 7KT 3493 8450

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 1, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Thu Aug 1 2019

GAZ068-011745-
Pike GA-
121 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY UNTIL 145 PM
EDT...

At 121 PM EDT...a strong thunderstorm was over Lifsey Springs, or
near Zebulon...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Zebulon, Meansville, Lifsey Springs and Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3311 8450 3312 8425 3304 8425 3304 8426
      3303 8426 3303 8427 3299 8427 3299 8429
      3300 8430 3299 8430 3300 8448
TIME...MOT...LOC 1721Z 262DEG 7KT 3303 8441

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:26 PM EDTSpecial Weather StatementFFCForsyth34 min
Jul 31, 9:16 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 31, 9:49 PM EDTSpecial Weather StatementFFCGwinnett26 min
Jul 31, 9:56 PM EDTSpecial Weather StatementFFCHancock34 min
Jul 31, 10:15 PM EDTSpecial Weather StatementFFCGwinnett30 min
Jul 31, 10:43 PM EDTSpecial Weather StatementFFCHall32 min
Aug 1, 12:25 PM EDTSpecial Weather StatementFFCEmanuel35 min
Aug 1, 12:49 PM EDTSevere Thunderstorm WarningFFCEmanuel26 min
Aug 1, 12:55 PM EDTSpecial Weather StatementFFCFannin20 min
Aug 1, 1:14 PM EDTSpecial Weather StatementFFCEmanuel31 min
Aug 1, 1:16 PM EDTSpecial Weather StatementFFCFannin29 min
Aug 1, 1:26 PM EDTSpecial Weather StatementFFCEmanuel34 min
Aug 1, 1:46 PM EDTSpecial Weather StatementFFCFannin29 min
Aug 1, 1:55 PM EDTSpecial Weather StatementFFCOglethorpe35 min
Aug 1, 2:04 PM EDTSpecial Weather StatementFFCWarren26 min
Aug 1, 2:11 PM EDTSpecial Weather StatementFFCPickens34 min
Aug 1, 2:14 PM EDTSpecial Weather StatementFFCFannin46 min
Aug 1, 2:17 PM EDTSpecial Weather StatementFFCJohnson28 min
Aug 1, 2:33 PM EDTSpecial Weather StatementFFCFayette27 min
Aug 1, 2:34 PM EDTSpecial Weather StatementFFCMontgomery26 min
Aug 1, 2:47 PM EDTSpecial Weather StatementFFCCherokee, Pickens28 min
Aug 1, 2:54 PM EDTSpecial Weather StatementFFCPaulding36 min
Aug 1, 2:59 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette20 min
Aug 1, 3:09 PM EDTSevere Thunderstorm WarningFFCLaurens36 min
Aug 1, 3:18 PM EDTSpecial Weather StatementFFCJefferson27 min
Aug 1, 3:23 PM EDTSpecial Weather StatementFFCHaralson37 min
Aug 1, 3:32 PM EDTSpecial Weather StatementFFCWilkes28 min
Aug 1, 3:39 PM EDTSevere Thunderstorm WarningFFCHaralson29 min
Aug 1, 3:55 PM EDTSpecial Weather StatementFFCButts35 min
Aug 1, 3:56 PM EDTSpecial Weather StatementFFCBartow34 min
Aug 1, 3:57 PM EDTSpecial Weather StatementFFCCobb33 min
Aug 1, 4:07 PM EDTSevere Thunderstorm WarningFFCCobb23 min
Aug 1, 4:26 PM EDTSpecial Weather StatementFFCCarroll34 min
Aug 1, 4:27 PM EDTSpecial Weather StatementFFCFulton33 min
Aug 1, 4:28 PM EDTSpecial Weather StatementFFCFulton32 min
Aug 1, 4:30 PM EDTSpecial Weather StatementFFCFloyd30 min
Aug 1, 4:31 PM EDTSpecial Weather StatementFFCJasper29 min
Aug 1, 4:37 PM EDTSpecial Weather StatementFFCUpson38 min
Aug 1, 4:38 PM EDTSpecial Weather StatementFFCHeard37 min
Aug 1, 4:41 PM EDTSpecial Weather StatementFFCDade34 min
Aug 1, 4:44 PM EDTSpecial Weather StatementFFCBibb31 min
Aug 1, 4:54 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton36 min
Aug 1, 5:03 PM EDTSpecial Weather StatementFFCFloyd27 min
Aug 1, 5:11 PM EDTSevere Thunderstorm WarningFFCBibb34 min
Aug 1, 5:21 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett24 min
Aug 1, 5:34 PM EDTSpecial Weather StatementFFCGordon26 min
Aug 1, 5:37 PM EDTSpecial Weather StatementFFCChattooga23 min
Aug 1, 5:42 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Walker33 min
Aug 1, 5:45 PM EDTSpecial Weather StatementFFCGwinnett30 min
Aug 1, 5:50 PM EDTSpecial Weather StatementFFCMorgan, Oconee40 min
Aug 1, 5:51 PM EDTSpecial Weather StatementFFCMurray24 min
Aug 1, 5:54 PM EDTSpecial Weather StatementFFCPeach51 min
Aug 1, 6:06 PM EDTSevere Thunderstorm WarningFFCMurray24 min
Aug 1, 6:23 PM EDTSpecial Weather StatementFFCWhitfield37 min
Aug 1, 6:28 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield32 min
Aug 1, 6:31 PM EDTSpecial Weather StatementFFCMorgan, Walton29 min
Aug 1, 6:51 PM EDTSpecial Weather StatementFFCChattahoochee24 min
Aug 1, 6:55 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Talbot50 min
Aug 1, 7:07 PM EDTSpecial Weather StatementFFCBanks23 min
Aug 1, 7:24 PM EDTSpecial Weather StatementFFCBanks36 min
Aug 1, 7:48 PM EDTSpecial Weather StatementFFCStewart27 min
Aug 1, 7:50 PM EDTSpecial Weather StatementFFCTalbot25 min
Aug 1, 7:52 PM EDTSpecial Weather StatementFFCHall, Jackson23 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.